MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event posterior ischemic optic neuropathy (pt: optic ischaemic neuropathy), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse(+) injectable implant, lot number a00086920, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformance reports were noted related to this lot.
 
Event or Problem Description
This mdr is related to mdrs 3013840437-2023-00012 and 3013840437-2023-00014, referring to the same patient.This spontaneous report was received from a us physician and concerns a patient.The patient was injected with a total of 0.4 ml of radiesse(+), into the central nasal dorsum (off label use of device), on (b)(6) 2023.Batch number was reported as a00086920 (expiry date: 11/2024).The batch record review was received and the lot number for radiesse(+) was confirmed as a00086920 (expiry date: 11/2024).A lot search in the global safety database was conducted.In (b)(6) 2023, after the radiesse(+) injection, the patient experienced visual field loss of the superior quadrants of the left eye, diagnosed by a retinal specialist as a posterior ischemic optic neuropathy.On (b)(6) 2023, the day prior to the report, the patient had magnetic resonance imaging (mri) that showed an acute ischemic stroke of the left frontal cortex.The physician was trying to figure out if this new finding was also related to a filler embolism.The outcome of the events was unknown.
 
Additional Manufacturer Narrative
Re-assessment due to the receipt of follow-up information on 21-feb-2023 was performed.Follow-up information was provided from the reporting physician that the event posterior ischemic optic neuropathy (pt: optic ischaemic neuropathy) (reported by the physician as vision loss) was confirmed to be secondary to the reported event filler embolism.Therefore, the event posterior ischemic optic neuropathy (pt: optic ischaemic neuropathy) was deleted as the event was assessed as being of consequence to the reported event filler embolism.
 
Event or Problem Description
This mdr is related to mdrs 3013840437-2023-00012 and 3013840437-2023-00014, referring to the same patient.Follow-up information was received on 21-feb-2023: the events acute ischemic stroke of the left frontal cortex and posterior ischemic optic neuropathy were deleted, as the events were confirmed by the physician as secondary to the reported event filler embolism.The patients initials, age, date of birth and gender (female) were provided.She was 77 years old at the time of the event.Her weight was unknown.The patient was previously treated with fillers, multiple times.The patients medical history (and risk factors) included chronic severe migraines, arthritis, hearing loss and a malignant tumor of breast.Concomitant medications were reported as none.On (b)(6) 2023, the patient experienced the adverse events.The vision loss was confirmed by a retinal specialist, and the acute ischemic stroke was confirmed by an mri and a neurologist.Corrective treatment included hyaluronidase (600 units), nitropaste 2%, aspirin 325 mg, and ibuprofen 600 mg.The acute ischemic stroke was actually located in the right frontal cortex.The patient was evaluated by a neurologist, who felt the stroke was most likely secondary to a filler embolism.The neurologist reported that the stroke was completely asymptomatic, with no evident symptoms on a comprehensive neurologic exam.At the time of this report, she had persistent migraine symptoms and vision loss of the superior quadrants of the left eye.Due to the provided information, the outcome of the event filler embolism was considered as not resolved (changed from unknown).The retinal specialist suspected that the vision loss was going to be permanent, although there is a case report with similar circumstances, in which the patient recovered vision loss within 6 months of the embolic event.In the opinion of the reporter, the patient experienced an asymptomatic stroke from the filler embolism, treatment was necessary to prevent a permanent damage, the patients vision loss was permanent and related to the filler embolism.Her migraine was most likely due to her history of chronic, severe migraines.

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key16395764
Report Number3013840437-2023-00013
Device Sequence Number17736186
Product Code LMH
UDI-Device IdentifierM2138063M0K22
UDI-Public+M2138063M0K22/$$3241120A00086920/
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Catalogue Number8063M0K2
Device Lot NumberA00086920
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date03/03/2023
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale